MAUDE Adverse Event Report: THERAKOS XTS PHOTOPHERESIS SYSTEM

THERAKOS XTS PHOTOPHERESIS SYSTEM
Model Number NOT APPLICABLE
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/14/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The system was used for treatment.This case is reportable as a mdr due to the reportable malfunction centrifuge bowl leak/break.Since this reportable malfunction is only associated with the kit, this mdr will only be against the kit.Kit lot f704 was reviewed.There were no non-conformances related to the complaint.This lot met all release requirements.A review of kit lot f704 identified an increase in complaints associated with the centrifuge bowl leak/break complaint category.An investigation has been initiated in response to the increase of centrifuge bowl leak/break complaints observed with kit lot f704.Trends were reviewed for complaint categories, centrifuge bowl leak/break, leak centrifuge alarm.No trends were detected for each complaint category.The kit and the data key was returned for investigation for this complaint.The data key was examined, and it confirmed the occurrence of the blood leak alarm that the customer reported.There was no sign of a blood leak from the centrifuge bowl during its initial inspection; however, the torque to rotate the top of the bowl was increased compared to the typical bowl.This indicated that there had been some debris in the bowl seal.The returned centrifuge bowl was shipped to the bowl supplier for further analysis.The centrifuge bowl supplier's investigation determined that there had been a blood leak at the bowl seal due to insufficient bonding between the bowl body and the ceramic seal.The poor bonding between the two components resulted in a centrifuge bowl leak and likely contributed to the leak centrifuge alarm reported by the customer.A material trace used to build kit lot f704 found no related non-conformances.The device history record review did not identify in any related non-conformances and this kit lot had passed lot release testing.Issue-0299 has been opened to determine if further action is required.Investigation complete.
 
Event or Problem Description
The customer called to report a blood leak alarm that occurred during the 6th cycle of a patient treatment.The customer stated that there were no alarms prior to the blood leak alarm.There was no blood observed in the centrifuge chamber and no blood was seen leaking from any part of the kit.The treatment was aborted and the patient was said to be in stable condition.The patient will begin a new procedure on a different instrument.The customer has returned the kit back for investigation.

Brand Name
XTS PHOTOPHERESIS SYSTEM
Common Device Name
XTS PHOTOPHERESIS SYSTEM
Manufacturer (Section D)
THERAKOS
bedminster NJ
MDR Report Key7251319
Report Number2523595-2018-00035
Device Sequence Number11009923
Product Code LNR
UDI-Device Identifier20705030200027
UDI-Public(01)20705030200027(10)F704(17)220301
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P860003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 02/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Nurse
Device Expiration Date03/01/2022
Device Model NumberNOT APPLICABLE
Device Catalogue NumberXT125
Device Lot NumberF704
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/27/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/12/2018
Initial Report FDA Received Date02/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1